MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553670
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The axios stent has not been received for analysis.Upon receipt and completion of the device analysis, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on july 22, 2022 that an axios stent and electrocautery enhanced delivery system was to be implanted transduodenal to the pancreas for pseudocyst drainage during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2022.During the procedure, the second flange of the axios stent could not be deployed.The axios stent was removed from the patient partially deployed on the delivery system and another axios stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of axios stent partially deployed.Block h10: an axios stent and electrocautery enhanced delivery system were returned for analysis.The stent was received fully covered by the outer sheath and undeployed.The delivery system was returned in original position.Visual examination of the returned device found the outer sheath kinked at the luer section.Functional inspection was performed and the stent was able to be deployed without problems.No other problems were noted to the stent and delivery system.The investigation concluded that the observed failure of outer sheath kinked was likely due to factors encountered during the procedure.It may be that lesion characteristics, how the device was handled, and/or the technique used by the user, limited the performance of the device and contributed to the kink noted on the outer sheath.The reported event of stent partially deployed was not confirmed.Based on the available information, there is not enough information to confirm the reported event of stent partially deployed as the stent first flange was received fully covered by the outer sheath and undeployed; therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15201174
Report Number3005099803-2022-04444
Device Sequence Number2162500
Product Code PCU
UDI-Device Identifier08714729979333
UDI-Public08714729979333
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2023
Device Model NumberM00553670
Device Catalogue Number5367
Device Lot Number0027858881
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown